Zyprexa

Discussion in 'General Parenting' started by AnnKS, Feb 23, 2007.

  1. AnnKS

    AnnKS New Member

    has anyone had experience with this drug? My difficult child is now taking it, with a dramatic turn for the better. She is so different. She is almost back to her normal self. Which was a great improvement from the very difficult weeks preceding the change in medications (that is why I haven't been around very much).

    However, she has done some concerning things. Yesterday she had some slurring of her speech. The teacher called home, so I finally got her into the doctor las night. By that time, her speech was back to normal. She also fell on the stairs. Then, today she fell when she tried to get out of a chair an hit her head really hard. I did some research, and these can be side-effects of the drug. The problem is, that they are also signs of progression in her disease. She has had problems with falling and speech when she is having a meldown.

    What do you guys think?
     
  2. Sara PA

    Sara PA New Member

    Zyprexa can cause orthostatic hypotension which is low blood pressure that occurs when someone stands up. If she was dizzy and lightheaded when she fell, it could be that. How's her blood pressure normally? How much Zyprexa? Maybe you could try cutting it back a bit, keeping the good results but lessing the side effects, if that's what they are?
     
  3. timer lady

    timer lady Queen of Hearts

    kt is on that medication with good results as well. She's had some slurring of speech but that has lessened over the course of her treatment.
     
  4. Liahona

    Liahona Active Member

    I'm glad she's almost back to herself with this medication.
     
  5. busywend

    busywend Well-Known Member Staff Member

    I think Tenex is also a 'lower the blood pressure' medication that is also used for Tics and mood disorders.

    I would check her BiPolar (BP) several times a day for awhile. It is important to keep it stable. It is also important to take Tenex very regularly - and probably Zyprexa as well.
     
  6. Sara PA

    Sara PA New Member

    busywend is right, Tenex is an antihypertensive.
     
  7. DDD

    DDD Well-Known Member

    difficult child had major problems when GFGmom changed to a new MD and the
    Doctor said "I'm not comfortable with Tenex so let's change to
    XYZ." Not! difficult child ended up in the hospital for three days with
    high blood pressure. Do be careful! Both boys avoided tics and
    were very stable with Tenex but...you can't go cold turkey and I
    imagine it's not good to combine with a "like kind". Hugs. DDD
     
  8. Sara PA

    Sara PA New Member

    The prescribing informations say neither Tenex nor Clonidine should be discontinued abruptly by children because blood pressure can spike dangerously when it is.
     
  9. AnnKS

    AnnKS New Member

    I finally got a chance to post back. I also research after posting and found what most of you said. I told my difficult child to get up slowly and make sure she holds on and walks more carefully when going up the stairs. She has been fine over the weekend. The psychiatrist did tell me that Tenex could cause low blood pressure, but put her on Zyprexa instead of Chlonidine because she said it didn't... Well, I will have to discuss it with her, but I definately do not want to take her off of it. We started it for sleep, but it has improved everything!! I just hope it sticks. I also read that it can be used to improve patients with dementia. This is the main symptom of my difficult child's "tenative diagnosis", so if they are right about her condition, maybe that is why it is helping. Who knows, and really, who cares right now!! As long as it does not worsen her overall health.
     
Loading...